Hail, Scotts Bluff
- When
- June 30, 8:43 PM MST to 8:47 PM MST
- Where
- Scotts Bluff County, 8 mi S of Scottsbluff
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.750, -103.650
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 30, 12:10 PM MST, 8 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 110 PM MDT SAT JUN 30 2001 INITIAL UPPER FEATURE HAS MOVED OFF TO OUR EAST WITH LITTLE IN WAY OF EVEN CU DEVELOPMENT IN WEAK SUBSIDENCE BEHIND FEATURE. ONLY DVLPMNT SO FAR HAS BEEN IN CONVERGENCE ZONE NEAR SURFACE BOUNDARY NOW DROPPING S INTO FAR N CO. 500 TEMP PROGS SUGGEST A LITTLE WARMER AIR MOVING INTO REGION...SO AIRMASS IS FAIRLY STRONGLY CAPPED. STILL EXPECT MAIN FOCUS LATER TODAY INTO THIS EVENING TO BE IN WESTERN HALF OF LARAMIE COUNTY AS UPSLOPE FLOW HELPS TO BREAK CAP AND A FEW STORMS POP UP. GOOD SHEAR IN PLACE...ALTHO PROG SOUNDINGS SUGGEST LEFT MOVING CELLS. LATER TONIGHT...ALL MODELS SHOW A FEATURE MOVING INTO W WY THIS EVENING...AND INTO OUR REGION LATER TONIGHT. WILL KEEP SOME MENTION OF POPS ALL NIGHT N PART OF AREA AS THIS FEATURE APPROACHES. MOIST SE LOW LEVEL FLOW LOOKS LIKE IT WILL BE ABLE TO DEVELOP A LARGE AREA OF LOW CLOUDS LATE TONIGHT EAST OF LAR RANGE. UPPER FEATURE PROGGED TO MOVE THROUGH AREA SUN MORNING... A LITTLE OUT OF SYNC WITH DIURNAL HEATING CYCLE. WILL STILL KEEP A LOW POP FOR SUN HOWEVER. MODELS ALSO SHOWING PERHAPS ANOTHER FEATURE MOVING INTO THE REGION ON SUN EVENING/NIGHT FOR BEST CHANCE OF TSTMS MAINLY SRN AREAS. ON SUN...MODELS BEGIN TO DIVERGE ON SURFACE SOLUTIONS...WITH THE ETA SHOWING A DECENT SSE FLOW DEVELOPING OVER AREA...LIFTING WARM FRONT TO OUR N. NGM SIMILAR TO THIS...WITH AVN THE ODD ONE OUT...LEAVING FRONTAL BNDRY DRAPED ACROSS THE PNHNDL WITH MORE CLOUDS AND PCPN ALONG WITH LOWER TEMPS. WILL LEAN TOWARD ETA SOLUTION FOR NOW...AND GO WITH WARMER FWC TEMPS. EXTENDED DISCUSSION...EXTENDED MODELS SLIGHTLY DIFFERENT THAN YDA. UPR LVL RDG STILL PROGGED TO RETROGRADE...HOWEVER IT DOES NOT APPEAR TO BE CENTERED AS FAR WEST AS PREVIOUS RUN. OUR CWA GETS INTO NW FLOW ALF BY MID WEEK. SFC CD FNT PROGGED TO MOVE THRU CWA FASTER THIS RUN...BRINGING SLIGHTLY COOLER TEMPS FOR THE SECOND HALF OF NEXT WEEK. CANNOT RULE OUT CHC OF AFTERNOON THUNDERSTORMS EACH DAY. .CYS... WY...NONE. NE...NONE. JAD/JLS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
402 PM MDT SAT JUN 30 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM 3 S BURNS WY 1.75 INCH HAIL
06/30/01 LARAMIE SEVERAL REPORTS OF
FUNNEL CLOUDS
0320 PM 3 NE CARPENTER WY 1.50 INCH HAIL ,
06/30/01 LARAMIE
STARKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
833 PM MDT SAT JUN 30 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM 3 S BURNS WY 1.75 INCH HAIL
06/30/01 LARAMIE SEVERAL REPORTS OF
FUNNEL CLOUDS
0320 PM 3 NE CARPENTER WY 1.50 INCH HAIL d
06/30/01 LARAMIE
0831 PM 12 NE SCOTTSBLUFF NE 1.00 INCH HAIL
06/30/01 SCOTTS BLUFF
COXWYZ059-060-010350- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 852 PM MDT SAT JUN 30 2001 ...TORNADO WATCH FOR NORTHERN CONVERSE AND NORTHERN NIOBRARA COUNTIES DROPPED... THE TORNADO WATCH FOR NORTHERN CONVERSE AND NORTHERN NIOBRARA COUNTIES WAS DROPPED AT 845 PM. THERE IS NO LONGER A THREAT OF TORNADOES OR DAMAGING THUNDERSTORMS IN THESE AREAS THE REST OF TONIGHT. COX WCJIN-WYNE-WYSE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
908 PM MDT SAT JUN 30 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM 3 S BURNS WY 1.75 INCH HAIL
06/30/01 LARAMIE SEVERAL REPORTS OF
FUNNEL CLOUDS
0320 PM 3 NE CARPENTER WY 1.50 INCH HAIL
06/30/01 LARAMIE
0831 PM 12 NE SCOTTSBLUFF NE 1.00 INCH HAIL
06/30/01 SCOTTS BLUFF
0850 PM 2 NE SCOTTSBLUFF NE 1.75 INCH HAIL
06/30/01 SCOTTS BLUFF
0855 PM 5 E SCOTTSBLUFF NE 1.75 INCH HAIL
06/30/01 SCOTTS BLUFF
COXPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
931 PM MDT SAT JUN 30 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM 3 S BURNS WY 1.75 INCH HAIL
06/30/01 LARAMIE SEVERAL REPORTS OF
FUNNEL CLOUDS
0320 PM 3 NE CARPENTER WY 1.50 INCH HAIL
06/30/01 LARAMIE
0831 PM 12 NE SCOTTSBLUFF NE 1.00 INCH HAIL
06/30/01 SCOTTS BLUFF
0850 PM 2 NE SCOTTSBLUFF NE 1.75 INCH HAIL
06/30/01 SCOTTS BLUFF
0855 PM 5 E SCOTTSBLUFF NE 1.75 INCH HAIL
06/30/01 SCOTTS BLUFF
0910 PM SCOTTSBLUFF NE 2.00 INCH HAIL
06/30/01 SCOTTS BLUFF
COXThe Cheyenne radar (KCYS), 117 km away, was scanning. The volume nearest the first event began at 03:45 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257575.